Alert archive / Montana / Wind Advisories in 2016
Wind Advisory 7, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Feb 14, 2016, 2:42 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 15, 2016, 12:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2016, 2:42 PM MST (21:42 UTC)
- In effect from
- Feb 15, 2016, 12:00 AM MST
- Expired
- Feb 15, 2016, 3:33 PM MST
- In force
- 16 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS75 KBYZ 142142 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 242 PM MST SUN FEB 14 2016 MTZ065-066-152145- /O.NEW.KBYZ.WI.Y.0007.160215T0700Z-160216T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 242 PM MST SUN FEB 14 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH MONDAY. WINDS WILL BEGIN TO DECREASE BY LATE MONDAY AFTERNOON. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE 90 NEAR LIVINGSTON...AND ALONG THE BEARTOOTH FOOTHILLS. * WINDS...GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ028-029-034-035-038-041-042-057-063-WYZ099-152145- /O.NEW.KBYZ.HW.A.0002.160215T1200Z-160216T0300Z/ SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- SOUTHERN BIG HORN-NORTHERN SWEET GRASS-GOLDEN VALLEY- NORTHERN BIG HORN-JUDITH GAP-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...COLUMBUS... ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...BIG TIMBER... RYEGATE...LAVINA...HARDIN...CROW AGENCY...JUDITH GAP...SHERIDAN 242 PM MST SUN FEB 14 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY STRONG ON MONDAY. WINDS WILL BEGIN TO DECREASE MONDAY EVENING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. * WINDS...GUSTS OF 50 TO 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
135 WWUS75 KBYZ 151110 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 410 AM MST MON FEB 15 2016 MTZ028-029-034-035-038-041-042-057-063-WYZ099-160300- /O.UPG.KBYZ.HW.A.0002.160215T1200Z-160216T0300Z/ /O.NEW.KBYZ.HW.W.0003.160215T1200Z-160216T0300Z/ SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- SOUTHERN BIG HORN-NORTHERN SWEET GRASS-GOLDEN VALLEY- NORTHERN BIG HORN-JUDITH GAP-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...COLUMBUS... ABSAROKEE...BILLINGS...PRYOR...LODGE GRASS...BIG TIMBER... RYEGATE...LAVINA...HARDIN...CROW AGENCY...JUDITH GAP...SHERIDAN 410 AM MST MON FEB 15 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY STRONG BY THIS AFTERNOON. THE WINDS WILL BEGIN TO DECREASE EARLY THIS EVENING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. * WINDS...GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ030-031-058-160300- /O.NEW.KBYZ.HW.W.0003.160215T1200Z-160216T0300Z/ TREASURE-NORTHERN ROSEBUD-SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...HYSHAM...COLSTRIP...FORSYTH...LAME DEER 410 AM MST MON FEB 15 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY STRONG BY THIS AFTERNOON. THE WINDS WILL BEGIN TO DECREASE EARLY THIS EVENING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. * WINDS...GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-160100- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-160216T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 410 AM MST MON FEB 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL DECREASE BY EARLY THIS EVENING. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE 90 NEAR LIVINGSTON...AND ALONG THE BEARTOOTH FOOTHILLS. * WINDS...GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
019 WWUS75 KBYZ 151631 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 931 AM MST MON FEB 15 2016 MTZ028>031-034-035-038-041-042-057-058-063-WYZ099-160300- /O.CON.KBYZ.HW.W.0003.000000T0000Z-160216T0300Z/ SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN- NORTHERN SWEET GRASS-GOLDEN VALLEY-NORTHERN BIG HORN- SOUTHERN ROSEBUD-JUDITH GAP-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...COLUMBUS...ABSAROKEE...BILLINGS...PRYOR... LODGE GRASS...BIG TIMBER...RYEGATE...LAVINA...HARDIN... CROW AGENCY...LAME DEER...JUDITH GAP...SHERIDAN 931 AM MST MON FEB 15 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...WEST TO NORTHWEST WINDS ARE EXPECTED TO BECOME VERY STRONG BY THIS AFTERNOON. THE WINDS WILL BEGIN TO DECREASE EARLY THIS EVENING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. * WINDS...GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-160100- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-160216T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 931 AM MST MON FEB 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. THE WINDS WILL DECREASE BY EARLY THIS EVENING. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE 90 NEAR LIVINGSTON...AND ALONG THE BEARTOOTH FOOTHILLS. * WINDS...GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
942 WWUS75 KBYZ 152233 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 333 PM MST MON FEB 15 2016 MTZ065-066-152345- /O.CAN.KBYZ.WI.Y.0007.000000T0000Z-160216T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 333 PM MST MON FEB 15 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REAMIN BELOW ADVISORY LEVEL THE REMAINDER OF THE AFTERNOON AND TONIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ MTZ028>031-034-035-038-041-042-057-058-063-WYZ099-160300- /O.CON.KBYZ.HW.W.0003.000000T0000Z-160216T0300Z/ SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN- NORTHERN SWEET GRASS-GOLDEN VALLEY-NORTHERN BIG HORN- SOUTHERN ROSEBUD-JUDITH GAP-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...COLUMBUS...ABSAROKEE...BILLINGS...PRYOR... LODGE GRASS...BIG TIMBER...RYEGATE...LAVINA...HARDIN... CROW AGENCY...LAME DEER...JUDITH GAP...SHERIDAN 333 PM MST MON FEB 15 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THE WINDS WILL DECREASE BY MID EVENING. * IMPACTS...TRAVEL AND OUTDOOR ACTIVITIES WILL BE IMPACTED BY STRONG WINDS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT FOR DANGEROUS CROSS WINDS. * WINDS...GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:39 AM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 14, 11:39 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
1139 AM MST SUN FEB 14 2016
.UPDATE...
UPDATED TO ACCOUNT FOR WEAK SHOWER ACTIVITY COMING OFF THE
CRAZY...SNOWY AND BELT MOUNTAINS AND INTO OUR WESTERN LOWER
ELEVATIONS. WINDS HAVE KICKED UP AS WE MIX INTO THE STRONG NWLY
MID LEVEL FLOW.
PREVIOUS DISCUSSION ISSUED 854AM...
NORTHWEST FLOW EXISTS OVER THE REGION WITH WEAK ENERGY IN EASTERN
MT HELPING TO PRODUCE SOME LIGHT SHOWER ACTIVITY...WHICH IS MAINLY
EAST OF BILLINGS AND OVER THE MTS AS OF 1545Z. LOOKING UPSTREAM...
WEDGE OF DRIER AIR WILL CONTINUE TO IMPACT OUR WESTERN TO CENTRAL
PARTS TODAY WHICH ALONG WITH DOWNSLOPE WINDS SHOULD KEEP A PORTION
OF OUR CWA DRY FROM THIS POINT ON...INCLUDING HARLOWTON AND
BILLINGS. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE OVER OUR
EAST BUT WITH MINIMAL TOTAL PCPN AMOUNTS. HIGH TEMPS TODAY WILL
REACH THE UPPER 40S TO MID 50S ACROSS THE LOWER ELEVATIONS WITH
ANOTHER DAY OF GOOD MIXING. MAIN ISSUE OF COURSE IS THE WIND PER
THE 40-50 KTS OF NORTHWESTERLY MID LEVEL FLOW. HAVE INCREASED
GUSTS AT LOCATIONS SUCH AS BILLINGS AND SHERIDAN AS GUSTS IN
EXCESS OF 40 MPH ARE LIKELY BY MIDDAY. HARLOWTON WILL APPROACH
HIGH WIND BUT THE MID LEVEL WINDS ARE NOT COMPLETELY LINKED UP W/
THE SFC FLOW DOWN THE MUSSELSHELL RIVER...SO FEEL THAT THEY WILL
MAX OUT WITH GUSTS INTO THE 45-55 MPH RANGE.
IF YOU ARE TIRED OF THE WIND IT IS NOT GOING TO GET ANY BETTER
MONDAY.
JKL
&&
.SHORT TERM...VALID FOR TDY AND MON...
UNSETTLED WEATHER WILL CONTINUE FOR THE NEXT COUPLE OF DAYS. A
RIDGE OF HIGH PRESSURE WILL BE SITUATED ALONG THE WESTERN STATES
WITH THE RIDGE AXIS ALONG THE WEST COAST. THIS WILL RESULT IN A
CONTINUED UNSETTLED NORTHWEST FLOW ALOFT ACROSS OUR FORECAST AREA
THROUGH MONDAY. A SERIES OF UPPER LEVEL DISTURBANCES WITHIN THE
FLOW WILL MOVE SOUTHEAST OUT OF CANADA TODAY AND AGAIN MONDAY. ONE
DISTURBANCE IS CURRENTLY WORKING ITS WAY ACROSS OUR AREA. RADAR
HAS BEEN SHOWING AN INCREASE IN SNOW SHOWER ACTIVITY ACROSS OUR
CENTRAL AND WESTERN COUNTIES THIS MORNING. LIVINGSTON VISIBILITY
HAS BEEN DOWN TO 1 1/4 MILES AT TIMES. HOWEVER...THE ACTIVITY OVER
BILLINGS HAS ONLY BEEN A TRACE SO FAR. THIS MAY BE DUE TO A
20-30KT WESTERLY WIND NOT FAR FROM THE SURFACE WHICH IS BEING
NOTED ON THE VAD WIND PROFILER. WE WILL CONTINUE TO MAINTAIN A
HIGH CHANCE FOR MORNING SNOW SHOWERS AND AFTERNOON RAIN SHOWERS
TODAY AND AGAIN MONDAY. SNOW SHOWERS WILL BE LIKELY FOR THE
MOUNTAINS WHERE A FEW INCHES WILL BE POSSIBLE...ESPECIALLY FOR THE
BEARTOOTH/ABSAROKAS.
WINDS WILL CONTINUE TO BE AN ISSUE TODAY AND MONDAY BUT WE ARE
NOT EXPECTED AS STRONG OF GUSTS AS WERE REPORTED YESTERDAY.
PRESSURE GRADIENTS WILL BE MORE OF AN EAST/WEST ORIENTATION WHICH
DOES NOT FAVOR THE LIVINGSTON AREA TOO WELL BUT GUSTS AROUND 50
MPH WILL STILL BE POSSIBLE. HARLOWTON WILL CONTINUE TO SEE GUSTY
WINDS AS WELL...BUT 50KT 700MB WINDS ARE NORTHWEST WHICH IS NOT
OPTIMUM AS WELL FOR HIGH WINDS. HOWEVER...WE WILL HIGHLIGHT THESE
WINDS IN AN HWO AND WEATHER STORY GRAPHIC FOR PRIMARILY THE
WESTERN FOOTHILLS AREAS. TEMPERATURES WILL CONTINUE TO BE ABOVE
NORMAL BOTH DAYS WITH READINGS IN THE 40S TO LOWER 50S. HOOLEY
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
TEMPERATURES AROUND 20 DEGREES ABOVE SEASONAL LEVELS WILL BE THE
NEW NORM THROUGH THE WORK WEEK AS UPPER LEVEL HIGH DOMINATES THE
WESTERN US.
FOR TUESDAY EXPECT PARTLY SUNNY SKIES AS MONDAYS DISTURBANCE MOVES
OUT OF THE REGION. SOME LINGERING MOISTURE ALOFT WILL ALLOW FOR
FOR A SLIGHT CHANCE OF PRECIPITATION TUESDAY MORNING AND EARLY
AFTERNOON. WITH COOLER TEMPERATURES IN THE MORNING...CAN NOT RULE
OUT A RAIN OR SNOW MIX. BREEZY CONDITIONS POSSIBLE WEST OF
BILLINGS TUESDAY AFTERNOON AS WELL AS LEE SIDE TROUGH DEVELOPS
TUESDAY MORNING.
MAIN RIDGE AXIS MOVES OVER THE FORECAST AREA WEDNESDAY BRINGING
CLEARING SKIES...CALMER CONDITIONS...AND LOWER CHANCES FOR RAIN
THROUGH THURSDAY AFTERNOON. CONDITIONS WILL BE WARM AS WARM
TEMPERATURES ALOFT AND GOOD DOWNSLOPE CONDITIONS MOVE INTO THE
REGION. TEMPERATURES ARE LIKELY TO BE VERY WARM AGAIN AND MOST
LOCATIONS WILL EASILY HIT THE LOW 60S.
UNCERTAINTY MOVES INTO THE FORECAST THROUGH THE EARLY WEEKEND AS A
PACIFIC TROUGH APPROACHES FRIDAY MORNING. THE CONSENSUS TRACK OF
THE TROUGH WILL LIKELY YIELD HIGH POPS FOR WESTERN FACING SLOPES
AND LOCATIONS EAST OF BILLINGS. DOWNSLOPE CONDITIONS WILL LIKELY
LIMIT PRECIP CHANCES IN CENTRAL ZONES AROUND BILLINGS.
GIVEN THE APPROACHING TROUGH...BUMPED POPS UP IN FOR FRIDAY AND
SATURDAY OF NEXT WEEK. WITH INCREASING CLOUDS AND LOWERING HEIGHTS
TEMPERATURES COOL OFF SLIGHTLY...THOUGH ABOVE NORMAL CONDITIONS
WILL LIKELY PERSIST THROUGH NEXT WEEKEND. DOBBS
&&
.AVIATION...
VFR CONDITIONS EXPECTED MUCH OF TODAY. A FEW SHOWERS WITH MVFR/IFR
CONDITIONS POSSIBLE AWAY FROM KBIL THROUGH EARLY EVENING. SHOWERS
THEN POSSIBLE OVER MUCH OF THE REGION TONIGHT INTO MON. BY 17-19Z
TODAY GUSTY WEST AND NORTHWEST WINDS MOVE INTO ALL TERMINALS WITH
30 TO 40 KNOT GUSTS POSSIBLE THROUGH THIS EVENING. MOUNTAIN
OBSCURATIONS ARE POSSIBLE IN AND AROUND ANY SHOWERS. RMS/JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 054 037/055 038/062 038/061 043/062 037/058 036/053
2/W 23/W 32/W 11/B 11/B 21/N 11/B
LVM 050 039/054 040/057 039/058 042/058 035/053 034/049
2/W 34/W 41/N 11/N 12/W 31/N 11/N
HDN 055 033/055 034/064 034/064 037/065 034/061 032/056
2/W 24/W 33/W 10/B 11/E 21/N 11/B
MLS 050 030/050 029/056 032/058 036/061 037/055 033/052
2/W 14/W 24/W 20/B 11/B 31/N 11/B
4BQ 050 031/050 030/060 032/063 037/066 035/057 032/053
3/W 24/W 33/W 10/B 01/B 31/N 11/B
BHK 045 028/046 027/048 029/051 035/057 035/049 031/047
2/W 14/W 24/W 20/B 01/B 31/N 11/B
SHR 051 030/053 032/060 032/061 035/064 031/057 029/053
3/W 36/W 42/W 10/B 11/B 21/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Feb 14, 8:44 AM MST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 844 AM MST SUN FEB 14 2016 MTZ028-029-034-035-039>042-056-063>068-150545- SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 844 AM MST SUN FEB 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL IMPACT THE AREA THROUGH TONIGHT. THE STRONGEST WINDS WILL BE ALONG THE FOOTHILLS WHERE GUSTS AROUND 50 MPH ARE POSSIBLE. TRAVEL ON INTERSTATE 90 AND HIGHWAY 191 WILL BE AFFECTED BY GUSTY CROSS WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WEATHER PATTERN WILL CONTINUE TO FAVOR GUSTY WEST WINDS ALONG THE FOOTHILLS OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
In the hours before
Local storm report, Feb 14, 11:43 AM MST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1143 AM MST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 3 N COOKE CITY 45.06N 109.95W
02/14/2016 M1.0 INCH PARK MT MESONET
0100 AM SNOW 21 SE BURGESS JUNCTION 44.58N 107.20W
02/14/2016 M1.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 1 NNW BURGESS JUNCTION 44.79N 107.53W
02/14/2016 M2.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 13 ENE WILSALL 46.09N 110.43W
02/14/2016 M4.0 INCH PARK MT MESONET
0100 AM SNOW 8 WSW DAYTON 44.81N 107.41W
02/14/2016 M1.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 5 W RED LODGE 45.19N 109.35W
02/14/2016 M2.0 INCH CARBON MT MESONET
0100 AM SNOW 14 W NYE 45.42N 110.09W
02/14/2016 M1.0 INCH SWEET GRASS MT MESONET
0100 AM SNOW 16 SW NYE 45.30N 110.07W
02/14/2016 M2.0 INCH SWEET GRASS MT MESONET
0100 AM SNOW 7 ESE BURGESS JUNCTION 44.72N 107.40W
02/14/2016 M2.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 2 N COOKE CITY 45.05N 109.94W
02/14/2016 M3.0 INCH PARK MT MESONET
0100 AM SNOW 26 ESE EMIGRANT 45.22N 110.24W
02/14/2016 M5.0 INCH PARK MT MESONET
0100 AM SNOW 25 ESE EMIGRANT 45.27N 110.25W
02/14/2016 M2.0 INCH PARK MT MESONET
0700 AM SNOW 7 ESE LIVINGSTON 45.64N 110.43W
02/14/2016 M1.5 INCH PARK MT COCORAHS
0700 AM SNOW 2 W STORY 44.58N 106.93W
02/14/2016 M1.0 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 4 SSW PRAY 45.32N 110.71W
02/14/2016 M1.8 INCH PARK MT COCORAHS
0800 AM SNOW 16 S SHERIDAN 44.57N 106.93W
02/14/2016 M1.0 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 13 SW MCLEOD 45.49N 110.23W
02/14/2016 M2.1 INCH PARK MT COCORAHS
&&
SNOW2-14Local storm report, Feb 14, 12:03 PM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1203 PM MST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM NON-TSTM WND GST 3 NW BILLINGS 45.81N 108.55W
02/14/2016 M58.00 MPH YELLOWSTONE MT ASOS
&&
ASOS 2-14Local storm report, Feb 14, 2:32 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
232 PM MST SUN FEB 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NE RED LODGE 45.22N 109.22W
02/14/2016 M1.4 INCH CARBON MT COCORAHS
0100 PM NON-TSTM WND GST 10 E MOLT 45.85N 108.73W
02/14/2016 M63.00 MPH YELLOWSTONE MT TRAINED SPOTTER
0107 PM NON-TSTM WND GST 12 SE EMIGRANT 45.27N 110.54W
02/14/2016 M59.00 MPH PARK MT MESONET
&&
VLSThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:42 PM MST | High Wind Watch | BYZ | Big Horn, Golden Valley, Musselshell, Stillwater, Wheatland | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.